The article you requested is
Discontinuation Symptoms After Treatment With Serotonin Reuptake Inhibitors: A Literature Review
Background: The discontinuation of many pharmacologic agents is associated with characteristic withdrawal symptoms. Antidepressants, particularly the tricyclic antidepressants (TCAs), are known to be associated with a group of common symptoms upon discontinuation. Serotonin reuptake inhibitors (SRIs) are also taking their respective place in the literature with reports of discontinuation symptoms. This review summarizes case reports and reports that allow systematic assessment of discontinuation symptoms following SRI discontinuation.
Method: A computerized literature search was conducted using a MEDLINE search to identify reports of withdrawal effects following discontinuation of SRIs. Additional reports were found in the bibliographies of various published reports.
Results: SRI discontinuation symptoms in adults are summarized in 24 case reports and 9 reports from controlled clinical trials. Additionally, 3 case reports addressing SRI discontinuation in the neonate are described. The reports describe clusters of symptoms commonly associated with the discontinuation of an SRI.
Conclusion: We propose to define an antidepressant discontinuation syndrome as the onset of a cluster of somatic and psychic symptoms following the discontinuation of an SRI and not attributable to other causes (e.g., concomitant medication, illness). These symptoms include dizziness, light-headedness, insomnia, fatigue, anxiety/agitation, nausea, headache, and sensory disturbance. The syndrome may last up to 3 weeks and may be improved by restarting the antidepressant or starting an antidepressant with a similar pharmacologic profile.